Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Shortee807

Solodyn (minocycline) and depression/fatigue

Recommended Posts

I've been on Solodyn for about a month and a half now, and I have been experiencing pretty severe fatigue, especially in the morning. I find that when I get a good full nights sleep, I still have a lot of trouble getting up and out of bed. Also, I have noticed a change in my moods and the way my emotions are, and I've felt depressed as well when normally I'd be able to deal with my issues just fine. Has anyone else experienced chronic fatigue or depression while on this medication? I've searched the net, but haven't found many results about this. I just wanted to see if I'm the only one!

Share this post


Link to post
Share on other sites
I've been on Solodyn for about a month and a half now, and I have been experiencing pretty severe fatigue, especially in the morning. I find that when I get a good full nights sleep, I still have a lot of trouble getting up and out of bed. Also, I have noticed a change in my moods and the way my emotions are, and I've felt depressed as well when normally I'd be able to deal with my issues just fine. Has anyone else experienced chronic fatigue or depression while on this medication? I've searched the net, but haven't found many results about this. I just wanted to see if I'm the only one!

Hey there,

It sounds like you may have something of a Candida infection. The symptoms you speak of are very related. Maybe check it out. I hope that helps you.

Share this post


Link to post
Share on other sites

I've felt horribly depressed and tired and weak in the last years, and I take it too. However I'm not sure if it's related..

Edited by Zalaeth

Share this post


Link to post
Share on other sites

The list of side effects for Soloydn / Minocycline is long. Tiredness / fatigue is one of them. Minocycline gave me intracranial hypertension. Intracranial hypertension can absolutely cause depression, tiredness, fatigue, sap motivation, and all sorts of other madness.

Anybody on Solodyn / Minocycline and not feeling right should stop using it, forget about their skin for a month, and just concentrate on how they feel.

Share this post


Link to post
Share on other sites

I have been on Solodyn for 2 months now. And, i'm acually very deperessed and have to start taking meds for that now too. So, yes I know exactly how you feel. I sometimes don't even go to school because I feel so horrible in the morning and can't stop crying. I'm also taking Yaz so I don't know if that has any effect on the depression too.

Share this post


Link to post
Share on other sites
I have been on Solodyn for 2 months now. And, i'm acually very deperessed and have to start taking meds for that now too. So, yes I know exactly how you feel. I sometimes don't even go to school because I feel so horrible in the morning and can't stop crying. I'm also taking Yaz so I don't know if that has any effect on the depression too.

Your depression may not be linked to Solodyn but there's one very sure way to find out, and that's to come off of Solodyn. Replace it with a non-tetracycline antibiotic (Erythromycin, Trimethoprim, Ampicillin, Bactrim, Cephalexin, etc).

Your first move should be to drop Solodyn, not counter it's possible effects with anti depressants - which can be a nightmare to quit.

Share this post


Link to post
Share on other sites

My derm started me on Solodyn in September, along with some creams for my light/moderate acne. I'm 25 and had some issues with depression as a child, but I've been fine for years and been able to deal with my issues.

However, within the past week I've been feeling extremely depressed and spent quite a few nights crying. I have no idea what is triggering these emotions but they've come relatively out of the blue. During the day I've felt quite tired as well, despite going to bed around 10:30-11pm.

It just clicked tonight that depression maybe a side effect of this medicine. So, I'm going to call my Derm in the morning and see what she says regarding Solodyn and depression.

Regarding its effectiveness, I have seen improvement on my skin, so I guess it's doing its job on that front.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×